A Simple Relation between Loss Performance and Buffer Contents in a Statistical Multiplexer with Periodic Vacations

Koohong KANG  Bart STEYAERT  Cheeha KIM  

Publication
IEICE TRANSACTIONS on Communications   Vol.E80-B   No.11   pp.1749-1752
Publication Date: 1997/11/25
Online ISSN: 
DOI: 
Print ISSN: 0916-8516
Type of Manuscript: LETTER
Category: Communication Networks and Services
Keyword: 
discrete-time single-server queueing system,  periodic server vacations,  loss performance,  

Full Text: PDF>>
Buy this Article




Summary: 
In this Letter, we investigate the loss performance of a discrete-time single-server queueing system with periodic vacations, with which we are often confronted in traffic control, such as cell scheduling or priority control schemes, at ATM nodes. Explicit expressions are derived for the cell loss ratio in terms of the distribution of the buffer contents in an infinite capacity queue.